Ask a doctor

Is It Tyndall Effect or Natural Pigmentation of my Skin? (photo)

I had juvederm injected under my eyes 10 days ago. only a very slight oedem which resolved the day after. But I see that my skin is bluish, so I'm wondering if it is not the tyndal effect or natural color. But as I reviewed before pics it seems I already had this color. I attached before and after pic, what do u thk? Also I'm very worried about any long term complications (puffiness, redness, lumpiness....) in such area? What do you think? Should I worry? Feels like a sword of damocles... thks

Doctor Answers 9

Juvederm - Tyndall Effect?

   Your pictures do not reveal evidence of the Tyndall effect, and your pigmentation before and after Juvederm is similar.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 335 reviews

435 North Roxbury Drive
Beverly Hills, CA 90210

Juvederm under the eyes

Dear youou,

  • Since the pics look the same before and after, I don't think you have a Tyndall effect
  • Just give it another week and compare, if you have any concerns, please bring them up to your injector

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 51 reviews

201 South Lasky Drive
Beverly Hills, CA 90212

Coloration under the eye after filler

After injecting hyaluronic acid fillers like juvederm or restylane, people with particularly thin skin can see a bluish-tinge to the skin color where the filler was injected (easily removed with hyaluronidase or simple puncture and extrusion). This doesn't seem to be the case for you though.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

4256 Bathurst Street
Toronto, ON M3H 5Y8

Eye skin color

Your eye skin color looks about the same to me based solely on your photos. So I think that this just may be your natural color.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Discoloration under eyes after fillers

Luckily, your coloration appears to be the same, so no, you don't have the Tyndall effect. Though I will state that you are lucky in this sense, because in the eye area, especially the region you are showing, the Tyndall affect does occur here quite often with Juvederm. Don't be worried about any long term complications - you don't have a thing going on.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 12 reviews

8937 W Sahara Ave
Las Vegas, NV 89117

Tyndall effect after Fillers

Based on the photos you posted, I do not see a distinct difference in discoloration. If it persists a few days longer, I would recommend returning to your doctor's office and they can further assess. If it is the tyndall effect, the filler can be removed with a reversal enzyme.

Philip Young, MD
Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 43 reviews

1810 116th Ave. NE
Bellevue, WA 98004

Is It Tyndall Effect or Natural Pigmentation of my Skin?

What concerns me is you have before expert type photos? Based upon the posted series of photos your "effect" is there before and after so the filler DID not cause this "effect"! Guess the sword got you. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 77 reviews

6330 Manor Lane
Miami, FL 33143

Color change after Juvederm under eyes ?

The photos you posted do not show any noticeable difference in color to me. I don't see any reason you need to worry about long term effects or problems that "might" arise. You do not need to worry about what hasn't happened.  Remember that HA products like Juvederm can be dissolved if needed. It doesn't appear that you have anything to worry about at this point.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 171 reviews

1110 112th Ave NE
Bellevue, WA 98004

Tyndall effect or natural pigmentation?

From your pictures, I would say that you are not experiencing a Tyndall effect after your treatment with Juvederm.  It is most likely a mild discoloration from the blood vessels under your skin in that area.  You should not develop any long term complications from Juvderm and it does not appear that you have any complications at this time.   

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

500 Sutter Street
San Francisco, CA 94102

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.